Free Medical & Clinical Tool

Child-Pugh Score Calculator

Add bilirubin, albumin, INR, ascites, and encephalopathy component points for a Child-Pugh class.

No sign-up Cited equation Strict input checks Mobile friendly

Calculator

Enter your values

Complete every field. The calculator starts blank so the result reflects only the values you choose.

Advertisement

What is the Child-Pugh Score Calculator?

Add bilirubin, albumin, INR, ascites, and encephalopathy component points for a Child-Pugh class. The calculator totals five components. Scores 5–6 are class A, 7–9 class B, and 10–15 class C under the conventional classification.

This page is designed for transparent arithmetic, not automated medical judgment. Use values from the same encounter and measurement period, preserve the stated units, and record which equation version was used. A correct calculation can still be clinically inappropriate when the population, timing, laboratory method, or required protocol does not match the equation.

How to use the Child-Pugh Score Calculator

Collect Total bilirubin, Serum albumin, INR, Ascites, Hepatic encephalopathy from a reliable source. Check identifiers and timestamps outside this page, confirm that the values belong together, and never estimate a clinical finding merely to complete a form.

  1. Confirm the calculator, equation version, intended population, units, and applicable institutional protocol.
  2. Enter every requested value or selection exactly as documented. The calculator rejects blank and unsupported entries.
  3. Select Calculate Child-Pugh Score, then review the primary result, status badge, scale, four supporting values, safety note, and calculation steps.

Independently verify any result that could influence care. Recheck decimal placement, unit conversion, age or sex convention, component definitions, laboratory bounds, and whether a value was measured before or after an intervention.

Formula and calculation method

Child-Pugh total = bilirubin points + albumin points + INR points + ascites points + encephalopathy points

The calculator totals five components. Scores 5–6 are class A, 7–9 class B, and 10–15 class C under the conventional classification. Intermediate arithmetic retains extra precision and the displayed result is rounded for readability. The calculation runs locally in the browser.

Clinical equations are compact models of selected information. They do not include every symptom, examination finding, comorbidity, medication, measurement limitation, or change over time. Where the source method applies bounds, weights, or categories, those rules are stated on this page and reflected in the steps.

How to understand the result

The large gradient figure is the primary calculated value or score. The colored cards show inputs, intermediate values, component totals, or an alternative representation. The visual scale is an orientation aid only; it is not a diagnosis, alarm threshold, treatment order, or substitute for a validated clinical pathway.

Interpretation must consider why the calculation was ordered, who the equation was validated for, whether the patient is stable, and whether repeat or direct measurement is available. Clinical scores that include judgment-based findings should be completed only by someone trained to assess those findings.

When results appear inconsistent with the clinical picture, stop and verify the original data rather than forcing the value into an expected category. Trends may be more informative than one isolated result, but only when the method and units remain comparable.

Worked example and practical interpretation

Five one-point components produce a total of 5 and class A; changing two components to two points produces a total of 7 and class B.

The example demonstrates the displayed equation rather than a recommendation for a real patient. Replace every example value with verified information, then compare the result with the source document, applicable guideline, and local workflow. Do not copy an example result into a medical record.

Accuracy, safety, and limitations

Ascites and encephalopathy grading involve clinical judgment, thresholds can vary in special conditions, and the score does not replace comprehensive liver assessment.

Medical safety notice: This calculator is for education and independent arithmetic review. It cannot diagnose, triage, prescribe, select treatment, establish medication dosing, or replace a licensed clinician, verified laboratory report, ECG review, official transplant system, or institutional protocol. Seek emergency help for urgent symptoms or deterioration.

Child-Pugh Score Calculator FAQs

Sources and methodology

Authoritative and primary sources support the equation, component definitions, and limitations. They do not endorse this website or any result entered here. Check publication updates and the protocol that applies in the clinical setting.